Alert archive / Illinois / Wind Advisories in 2024

Wind Advisory 6, NWS Lincoln, IL

April 3, 202417 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 3, 2024, 1:56 AM CDT for 17 counties in Illinois. It took effect at Apr 3, 2024, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2024, 1:56 AM CDT (06:56 UTC)
In effect from
Apr 3, 2024, 10:00 AM CDT
Expired
Apr 3, 2024, 7:02 PM CDT
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS73 KILX 030656
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
156 AM CDT Wed Apr 3 2024

ILZ027>031-036>038-040>043-047>051-040400-
/O.NEW.KILX.WI.Y.0006.240403T1500Z-240404T0400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Galesburg, Lacon, Beardstown, Rushville,
Eureka, Clinton, Normal, Petersburg, Havana, Canton, Peoria,
Lincoln, Winchester, Bloomington, Springfield, Toulon, Pekin, and
Jacksonville
156 AM CDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 20 to 30 mph with sporadic gusts in excess 
  of 45 mph.

* WHERE...Portions of central and west central Illinois.

* WHEN...From 10 AM this morning to 11 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bumgardner
2 follow-up statements
043 
WWUS73 KILX 032018
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
318 PM CDT Wed Apr 3 2024

ILZ027>031-036>038-040>043-047>051-040400-
/O.CON.KILX.WI.Y.0006.000000T0000Z-240404T0400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Petersburg, Eureka, Bloomington,
Rushville, Lincoln, Winchester, Normal, Toulon, Clinton,
Beardstown, Jacksonville, Peoria, Galesburg, Springfield, Lacon,
Havana, Pekin, and Canton
318 PM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with sporadic gusts up to 45 
  mph.

* WHERE...Portions of central and west central Illinois.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Auten
910 
WWUS73 KILX 040002
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
702 PM CDT Wed Apr 3 2024

ILZ027>031-036>038-040>043-047>051-040115-
/O.CAN.KILX.WI.Y.0006.000000T0000Z-240404T0400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Havana, Peoria, Beardstown, Petersburg,
Clinton, Jacksonville, Pekin, Eureka, Canton, Lincoln, Lacon,
Winchester, Toulon, Springfield, Galesburg, Bloomington,
Rushville, and Normal
702 PM CDT Wed Apr 3 2024

...WIND ADVISORY IS CANCELLED...

While gusty winds will continue this evening, most gusts should be 
around 30 mph or less.

$$

Geelhart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:51 PM CDT, 2 hours 5 minutes earlier. Its key messages:

  • There is a 70-80%% chance northwest winds will gust 35 to 45 mph this evening before diminishing to 20 to 30 mph. Those driving high profile vehicles should use caution this evening.
  • Tonight through Wednesday night, snow showers are expected mainly north of a Macomb to Paxton line. There is a 40 to 60% chance for more than 1 inch of accumulations which will occur mainly on grassy surfaces, especially in the northern third of central Illinois.
  • Temperatures around freezing or below are forecast for Wednesday through Friday nights, with the greatest chance (40-60%) for a hard freeze Friday night. Precautions will be needed to protect newly emerged, sensitive vegetation.
Area forecast discussion, Apr 2, 11:51 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1151 PM CDT Tue Apr 2 2024

.KEY MESSAGES...

- There is a 70-80%% chance northwest winds will gust 35 to 45 mph
  this evening before diminishing to 20 to 30 mph. Those driving
  high profile vehicles should use caution this evening.

- Tonight through Wednesday night, snow showers are expected
  mainly north of a Macomb to Paxton line. There is a 40 to 60%
  chance for more than 1 inch of accumulations which will occur
  mainly on grassy surfaces, especially in the northern third of
  central Illinois.

- Temperatures around freezing or below are forecast for Wednesday
  through Friday nights, with the greatest chance (40-60%) for a
  hard freeze Friday night. Precautions will be needed to protect
  newly emerged, sensitive vegetation.

&&

.UPDATE...
Issued at 830 PM CDT Tue Apr 2 2024

Slow moving area of low pressure is centered over southern Lake
Michigan this evening producing strong cold air advection and
cyclonic flow across central Illinois. CAA is creating steep low
level lapse rate which is allowing very light showers to develop
across the area. Precip is mainly liquid though BMI has recently
reported a mix and anticipate more areas to see a mix of sprinkles
and flurries overnight as temps continue to cool. Meanwhile,
breezy northwest winds will persist overnight with gusts into the
30 to 40 mph range.

Deubelbeiss

&&

.SHORT TERM... (Through Thursday)
Issued at 300 PM CDT Tue Apr 2 2024

The low pressure area associated with the weather system that
brought precip to the area last night and this morning has moved
northeast toward Chicago. Unfortunately, this low pressure area
will rotate around Chicago the next 24hrs and keep our CWA in
cyclonic flow into Wed night. Low level moisture will remain in
place and this will result in isolated to scattered showers
tonight through tomorrow night and even into Thursday. CAA will
bring much cooler air into the region starting tonight and this
will lead to precip type being a mix of rain and snow showers
during the day tomorrow, and snow showers during the evening and
night-time hours...tonight and tomorrow night. Minor accumulations
are possible, but mainly on grassy surfaces, especially in
northern parts of the CWA...which would be north of a Macomb to
Danville line. Thursday temps look to be warm enough that all
precip should be just rain.

Gusty winds will continue this evening, with some gusts early one
being around 40 mph or stronger. During the late evening...toward
midnight...these winds will diminish, but still be breezy, with
gusts of around 30 mph. Windy conditions will return tomorrow and
am expecting gusts of 30 to 40 mph possible as the low pressure
area remains in northeast IL and the gradient remains tight across
the region. Winds will finally diminish tomorrow night into
Thursday. Will leave the wind advisory as is for later this
afternoon and still expiring at 8 pm.

Cold temperatures will be arriving tonight with night-time lows in
the middle to upper 30s tonight, followed by lower to middle 30s
tomorrow night. Daytime highs will be below normal for early
April, only reaching into the 30s and 40s. Of course cloud cover
will also play into the cooler temps, along with the CAA.

Auten

.LONG TERM...  (Thursday night through Next Tuesday)
Issued at 300 PM CDT Tue Apr 2 2024

Brief high pressure will transverse across the area Thursday night
through Saturday, before the next weather system moves into the
area, which will bring rain back to the area for late Sat night
through Sun night. Another weather system is expected early next
week, but model differences indicate lots of uncertainty Monday
night into Tuesday.

As the high pressure ridge moves over the area temps will remain
cold Thur night through Friday night. Overnight lows are still
expected to be around freezing Thur night and then below 30
degrees over most of the area Friday night. Temps will warm back
up to above normal for last half of the weekend and into early
next week.

Auten

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1151 PM CDT Tue Apr 2 2024

Low pressure will meander over southern Lake Michigan tonight and
much of the day Wednesday before digging southeast into Indiana
Wednesday evening. Low level cyclonic flow and steep low level
lapse rates driven by cold air advection will support occasional
showers much of the period. Precip may be a mix of rain and snow
or snow overnight into Wednesday morning before transitioning
back to rain Wednesday afternoon. MVFR ceilings currently in place
will trend down to IFR overnight, then lift back to MVFR
Wednesday evening as precip chances diminish behind the exiting
low.

Deubelbeiss

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 2, 3:29 PM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
329 PM CDT Tue Apr 2 2024

ILZ027>031-036>038-040>057-061>063-066>068-071>073-032030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
329 PM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Breezy northwest wind gusts of 35-45 mph are expected on Wednesday.

Recent rains will lead to rises on area rivers, some of which are
forecast to flood. For specific river forecasts, visit
water.weather.gov.

Low temperatures will be near freezing Thursday, Friday, and
Saturday mornings, which could cause some damage to early emerging
vegetation. The best chance for below freezing temperatures is Friday
night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Erwin

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:00 PM CDTRiver Flood WarningILXCass, Fulton, Mason55 days
Apr 3, 12:00 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford21 days
Apr 3, 12:00 PM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler23 days
Apr 3, 3:03 PM CDTRiver Flood WarningILXLawrence32 hr

Nearby

Wind Advisories in Illinois, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.